Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello! DrMichaelH here! I am a psychiatrist. Sorry you are having trouble with your panic attacks. Usually, for anxiety and panic attacks the medication of choice is a SSRI like Prozac or Lexapro. In general, Wellbutrin tends to give people energy, but it can have a side-effect of causing nervousness. Is the Alprazolam used regularly or just as needed?
As needed but most recently it does not seem to help....sleep, relax, nothing. Heart is pounding like fright and flight, with no reason.
Additionally, with someone your age, it would be important to make sure there is nothing going on with your over-all health. You may need to get a physical and some labs done and also have your thyroid checked. Another alternative is to replace your Alprazolam with Klonopin. Klonpin is in the same family as Alprazolam, but lasts much-much longer so you would have a steady dose in your system at all time. However, just like Alprazolam you need know about the addiction potential and decreased balance, etc. Another avenue of investigation is if you are being stressed by your new location, financial issues, etc. and if these are making your over-all anxiety worse.
Patty..you still there? :)
Living in the middle of a corn field when I require beach and sun is most of my problem. This is a family farm, and I'm the weird city girl. No one can understand my feeling of isolation when I am used to the convenience of needs just around the corner. It is 18 miles to semi-civilization. I facebook to stay in touch, but not the same. My relationship with my son is a text here and there. Mostly when he needs a sitter for the Grandchildren or Dog. I'll call my Dr. for an appt. right now and discuss your suggestions. Will I still be able to stay on Wellbutrin, I don't want the zombie effect.
I understand perfectly about being out of your favorite environment. I imagine you and your spouse have discussedthe best place to live, etc. You may have to revisit that conversation if you are so very unhappy in that location. Perhaps you can get a compromise and do a snow-bird thing, live back and forth so you both get some of yourfavorite place to live. Yes, you will still be able to stay on your Wellbutrin. Your M.D. would add a small amount of the SSRI to your Wellbutrin and then increase it as needed. Down the road, if you were doing really well with the SSRI and Wellbutrin , you both maydecide to try reducing the Wellbutrin a bit, to see if that reduces your anxiety. I would definately go the SSRI routefirst as I'm not a big fan of the Aprazolam, Klonopin family unless really needed due to problems with addiction, falls, etc. (That said, if someone really needs them to function, no problem.) The SSRI also would boost any needed anti-depressant effect that you may need living in the unsunny location. Sounds like you may have a bit ofthe no-sun induced depression. (Seasonal Affective Disorder.)
You're smarter than the average bear...exactly. Mid Ohio opposed to Florida. Yes I do have SAD. Thank you for your help. I will feel a little more comfortable talking to my family Dr. Thank you so much!
Ok Patty. If you have any other issues let me know. Glad to know I was able to help you out some! I will send you some good wishes and prayers to get you through this tough patch.
Thank you so much for your help. I discussed the medications you suggested with my Dr. and she thought we could give Lexapro 20 mg a try and I go back in 3 weeks. We also discussed Alprazolam...I don't have an addictive personality so she has never felt this would be a potential problem. The 1mg I take to sleep, relaxes me but not enough to shut down and go to sleep. I'm hoping the Lexapro will eventually kick in and do the job. I also wanted to mention all lab work has been done recently and everything in that dept. is fine. When I lie down to sleep, my brain is in "fright and flight". So again, thank you for your prayers and help. I am also praying this will work.